Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
122 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Consistent spotting, periods usually stop within a week, had taken pill on the first day of period. Cause of concern?

I just started taking the pill ( Gestodene 75 mcg - Ethinyl Estradiol 20mcg) on the first day of my period. It s been 9 days since and I m still spotting red. I tried to have sex with a condom on day 7 because I thought my period was over, but I found blood was coming out after a couple of minutes in. My periods lasted no longer than 5 days before the pill. Should I be worried about this spotting? Is it still my period or something else?
Thu, 2 Jan 2014
Report Abuse
General & Family Physician 's  Response
Hello,
It is usual to have the breakthrough bleeding on the first day of new pill.
Breakthrough bleeding or spotting during the first packet of a new pill is not uncommon by any means and the usual advice is to persevere with it and take extra precautions for that month (although the risk of becoming pregnant is extremely low).
It is then usual for such spotting to settle during subsequent packs. However, if you are still experiencing problems by the end of the second month, do discuss this with your gynecologist.

Hope this helps.
Please write back for further queries.
Wishing you good health.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Ethinylestradiol


Consistent spotting, periods usually stop within a week, had taken pill on the first day of period. Cause of concern?

Hello, It is usual to have the breakthrough bleeding on the first day of new pill. Breakthrough bleeding or spotting during the first packet of a new pill is not uncommon by any means and the usual advice is to persevere with it and take extra precautions for that month (although the risk of becoming pregnant is extremely low). It is then usual for such spotting to settle during subsequent packs. However, if you are still experiencing problems by the end of the second month, do discuss this with your gynecologist. Hope this helps. Please write back for further queries. Wishing you good health.